Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

195 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diagnosed with TB. On forecox and pantop D. Feeling acidity and itching. What should be done?

Answered by
Dr.
Dr. Akhilesh Dubey

Internal Medicine Specialist

Practicing since :1986

Answered : 2094 Questions

default
Posted on Thu, 20 Dec 2012 in Lung and Chest disorders
Question: Hi my wife age-33, weight 48 kgs was diagnosed with TB, we conducted Xray chest and skin test (came positive) she started with 2 tabs of forecox along with pantop D. After taking dosage for 17 days she missed out on 2 days dosage due to very severe acidity. I want to know are there implication of missed dosage. Along with this she is have very bad itching all over body. She is feeding to our 8 months old baby as well my doc says its fine to feed, is it really so?
how can we minimize effects on liver, can it affect baby's liver also.
doctor
Answered by Dr. Akhilesh Dubey 49 minutes later
Hi.

Thanks for your query.

She is recently diagnosed to have pulmonary TB and it is important to take anti tubercular medicines regularly for initial 2 month then your dose may be reduced.

There will not be any problem because of missed dose but hope at present she is taking anti TB drugs regularly. As far as possible dose should not be missed. The implications are hard if you miss too many doses like drug resistance.

Take Tab Pantop-D before taking Anti TB drugs which will prevent acidity. Anti TB drugs are safe in nursing mothers they are secreted in milk in very low amount. You should keep a watch if she develops jaundice report to treating doctor; we need to stop some drugs.

As they are safe during lactation baby liver is not affected.

Hope I have answered your query if you have any further query, I will be happy to answer that.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Akhilesh Dubey 25 minutes later
Thanks Doctor for your reply, gives a lot of clarity. She has resumed dosage now, I was just afraid about the itching on her body it is sever. Also if you could guide about other side effects of forecox so that we are clear what is noraml and what needs attention. Thanks.
doctor
Answered by Dr. Akhilesh Dubey 46 minutes later
Hi,
Thanks for your reply,
If itching is tolerable she may be helped by antihistaminic tab (Common anti allergic tab).
If it is very severe then even drugs may have to be stopped for some time in consultation of treating doctor and then may be given separately one by one to see which drug is causing Itching.
Sometime Isoniazid component can produce neuropathy which can be treated by addition of Pyridoxin vitamin.
Ethambutol component can cause visual problems keep a watch.
Rifampicin component can cause Jaundice so as Isonizid and Pyrazinamide.
Pyrazinamide component can cause joint pain and rise in uric acid level.
This information should help you and if you have any query left, I will be available to answer that.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Treatment/Therapy

Recent questions on  Isoniazid

doctor1 MD

I am taking isoniazid for exposure to TB. About 2 weeks ago I ate several slices of pizza and a few wings. In 2 days I had what I thought was salmonella. Bloating, nausea, vomitting, and frequent diarrhea, abdominal pain - the works. My doctor prescribed cipro - forget the dose, but took it BID for 4 days, full course with prompt resolution of all symptoms. Several days after finishing the cipro, my symptoms started to return - but I had another 2 slices of pizza before the symptoms came back. I had the pizza on Friday and it's now Tuesday, still having some diarrhea, bloating, gas, abdominal pain, fatigue - just not as severe as the first bout. I am however taking a dicloxacillin/amoxicillin combo that I keep stocked for emergencies. I am a traveling consultant = and nothing worse than being on the road with an infection and having to find a local doc to get things figured out. So - question is - could this be a reaction to cheese on the pizza (aged cheese and pepperoni) with the isoniazid, or a recurrance of the salmonella?

doctor1 MD

Have taken 4 weekly doses of 12 week regiment of Prifton and Isoniazid for latent TB. Has severe allergic reaction of fever, chills and rash on arms and legs, Considering stopping the drugs. However I wonder if the 4 doses was enough to "activate"...

doctor1 MD

Hello Doctor, How are you doing? My mom has been taking TB (brain and Lymphnode TB) medicines for over 2 years. Currently taking Macoxplus( Rifampicin + Isoniazid ) She has recently been diagnosed with Hansen s disease. After reviewing her TB...

doctor1 MD

HI i have a cavity and lung tv( active) . i have started taking my medication before 1 month( each film coated tablet contains rifampicin bp 150mg,isoniazid bp 75mg and ethambutol hcl bp 275mg and i am olso taking a separate drug called ethambutol ip 800mg.

now coz i coudn't find those drugs except ethambutol ip 800mg,i am planing to start AKT-3( ethambutol hydrochloride ip 800mg,isoniazid ip 800 and rifampicin ip 450mg. my question is....am i going to have a problem in the process of treatment

doctor1 MD

Is Isoniazid 300 mg. consider a mild dosage for latent TB?

doctor1 MD

Hi - i have sciatica with pain going down my right leg when it occurs! i did a mantoux test that says i have Mycobacterium TB of the spine. Have been taking pyrazinamide-rifampicin-isoniazid-ethambutol for about 6months now!! Please, any suggestions to ease the leg cramps and sciatica?? Thanks, Aminu, nigeria.

doctor1 MD

Please tell me the dosage of AKT-4. How ideally it should be taken. Presently i am taking 1 capsule of rifampicin 450 mg empty stomuch in morning, 1 tablets of pyrazinamide 750 mg after lunch and rest 1 in evening after breakfast and 1 tablet of ethambutol 800 mg plus isoniazid (INH) 300 mg in Night after dinner.